HLA-associated antiepileptic drug-induced cutaneous adverse reactions.
Kerry A Mullan, Alison Anderson, Patricia T Illing, Patrick Kwan, Anthony W Purcell, Nicole A Mifsud
HLA | Published : 2019
Adverse drug reactions (ADRs) are a common cause of hospital admissions (up to 19%), with the majority of cases due to off-target predictable drug effects (type A reactions). However, idiosyncratic drug-induced immune activated (type B) reactions contribute to a range of hypersensitivity reactions, with T-cell-mediated type IV hypersensitivity reactions mainly manifesting as cutaneous ADRs (cADRs). Aromatic antiepileptic drugs (AEDs), used in the treatment of epilepsy as well as bipolar disorder or neuropathic pain, have been implicated as culprit drugs in a spectrum of pathologies ranging from mild maculopapular exanthema (MPE) to severe and life-threatening conditions including drug reacti..View full abstract
Awarded by National Health and Medical Research Council